MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA45CTAV
Medical Device Problem Codes Entrapment of Device (1212); Retraction Problem (1536); Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10.Concomitant products: sigphandle sig power sigphandle handle (serial unknown); sigadaptstnd sig power sigadaptstnd linear adapter (serial unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a procedure, in the second shot, the load did not advance to the end of the staple, and the knife did not retract as well, locking the jaws of the device to the tissue.All possible solutions have been done, such as restarting the handle, disconnecting the adapter, and using the manual retraction tool.Shell replacement was also attempted, but all of these did not resolve the issue.To complete the case, a manual stapler from another manufacturer was used.It was noted that the procedure was extended for more than three hours.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a pulmonary lobectomy, in the second shot, the load did not advance to the end of the staple, and the knife did not retract as well, locking the jaws of the device to the tissue.All possible solutions have been done, such as restarting the handle, disconnecting the adapter, and using the manual retraction tool.Shell replacement was also attempted, but all of these did not resolve the issue.To complete the case, a manual stapler from another manufacturer was used.It was noted that the procedure was extended for more than three hours and the retraction tool worked with other devices.
 
Additional Manufacturer Narrative
Additional information: b5, g3 correction: a1.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a pulmonary lobectomy, in the second shot, the load did not advance to the end of the staple, and the knife did not retract as well, locking the jaws of the device to the tissue.All possible solutions have been done, such as restarting the handle, disconnecting the adapter, and using the manual retraction tool.Shell replacement was also attempted, but all of these did not resolve the issue.To complete the case, a manual stapler from another manufacturer was used.There was no active bleeding due to what happened, but the procedure was extended for more than three hours and the retraction tool worked with other devices.It was noted, after manual stapling, the user replaced the rod with a new one, and the procedure continued without complications.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 correction: d4 (unique identifier (udi) #) h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the reload came attached to a powered adapter.The reload was fully fired and very slightly retracted.The reload was noted to have damage to the blowout plate, laminates, and cover tube.Functionally, the reload could not be removed from the adapter by pressing the blue unload switch back then twisting and removing the reload from the adapter.It was reported that the device partially fired.The reported issue could not be confirmed.The most likely cause could not be established from the information available.Internal process improvements have been initiated to mitigate this issue.It was also reported that the instrument locked on tissue and the knife was difficult to retract.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21073937
Report Number1219930-2025-00066
Device Sequence Number12872855
Product Code GDW
UDI-Device Identifier10884523003192
UDI-Public(01)10884523003192(17)280331(10)N3D0003Y
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIA45CTAV
Device Catalogue NumberEGIA45CTAV
Device Lot NumberN3D0003Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by Manufacturer12/23/2024
01/30/2025
08/01/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date01/07/2025
02/04/2025
08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown